Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes elevated blood pressure and pulse after taking Lorazepam?

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1988 Questions

default
Posted on Wed, 9 Sep 2015 in Mental Health
Question: my blood pressure is 136/94 with an 80 pulse after taking my lorazepam about 2 hours ago . should I seek emergency medical attention I have anxiety and been have panick attacks lately.
doctor
Answered by Dr. Shubham Mehta 21 minutes later
Brief Answer:
no need to go to emergency.

Detailed Answer:
Hello
Welcome to HCM.

I can understand your concerns.

In my opinion, your blood pressure and pulse rate are normal.

You need not worry about this.

Panic and anxiety can raise raise blood pressure and pulse due to sympathetic stimulation in body.

I do not think you need to visit emergency.

Stay relaxed. Drink a glass of cold water.
Take deep breaths and you will be fine.

Hope this helps.
I wish you good health.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shubham Mehta 5 minutes later
when is a time to become alarmed and seek medical attention with my blood pressure?
doctor
Answered by Dr. Shubham Mehta 1 hour later
Brief Answer:
when your blood pressure is persistently high.

Detailed Answer:
If your blood pressure remains persistently high above 180/110, then you must seek emergency medical care.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Lorazepam

doctor1 MD

My 12 year old brother is having middle stomach pain. This has been going on for about 7 months now. My mom has taken him to the doctor and the have done tests that haven t shown anything out of the ordinary. He has asperger s syndrome and that comes with hypersensitivity issues so this might be hurting him worse then it would someone without these issues. He likes to sleep on the couch at night. He says his stomach hurts more when he sleeps in his own bed. He takes prozac for the asperger s and clonidine to help him sleep. They also put him on Lorazepam because they thought that the stomach pain might be from anxiety.He weighs about 140 and is about 4 9 . We just don t k-now if it s anxiety or something actually physical. Can you help?

doctor1 MD

Hello Doctor,

My aunt is on at home hospice care going 5 months, she is 92 yrs old diagnosed with es colon cancer with mets to pancreas. She also has chronic kidney disease.

Current pain management-Morphine (Kadian 10mg)daily

Previously reduced to 5mg due to adverse effects of sleeplessnes/hallucinations/myoclonic twitching, however pain/anxiety/agitation returned.

Side effects were treated with lorazepam.

Hospice advised Haldol, however we did not want to give such a strong antipsychotic.

We are now back to 10mg, it does control the pain/anxiety/agitation.

Unfortunately the side effects have returned, only this time a little worse. She has been awake for almost 60 hours. Given 1mg Lorazepam yesterday at 4pm had no effect.

Doctor prescribed risperidone which was given 4 hours and she is still awake. She is bed bound. What are your thoughts on possibly switching to different pain management? At this point would there be any benefits or might a change be opening the door to possibly worse side effects? Any input would be appreciated. Thank you, Nat

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I am currently 25 and fighting alcoholism! today it the first day I didn't drink in a while but, i was always drinking hard liquor most days throughout the years as I I'm allergic to beer. I have fructose allergies and so that has caused a lot of...

doctor1 MD

DR.Greif, I have been taking !2 mg. of subutex per day for the last 2 years,And have been reading up on effects,speaking every other month with my physician(not to high degree) and would like to know how the effects on long term usage is effecvting my health? i/e basic effects of a female 47 year old girl,also once in a while use of 1mg,of ativan and two tabs of fiorcet on regular basis 4-6 hrs as needed. Thank you,for your inquiry from me, Suzannah ur Sobhani

doctor1 MD

My father is an Alzheimer s patient. He has been suffering for the last 7 years. Now he is in hospital, as he has not passed urine and has difficulty in passing stools. However he sweats profusely and has shivering. The doctor has said that he is in the last stage. He is being given aricep, ativan, admenta, oleanz, oleanz plus, encorate tablets. The recent development is he is refusing to open his mouth to eat or drink. Can you help me make life better for my father? It is sad to see him suffer this way.